Jump to content
CrazyBoards.org

Recommended Posts

I'm wondering if anyone here has experienced these side effects from Lamictal (I thought they were just start-up effects, but I've been on 150mg for 6 months) It's been a great drug that doesn't have the same side effects of all the other meds I've tried. BUT....

The thing is, I have to pee constantly! I have increased my water intake a little bit (because of thirst, dry mouth, dry itchy skin) yet I'm peeing like Niagra Falls - for like 20 minutes, then about 30 minutes later (always after I've left the house, or in beginning a gym class) I must pee YET AGAIN! This is happening throughout the day now. I don't know if it's urinary retention or what?! It's like I'm a pregnant woman or something!

I shouldn't be worried about developing Diabetes from this med, should I? Sorry if I post alot about this med, I'm just a worry-wart about longterm effects.

Link to comment
Share on other sites

I would check in with a urologist to insure its not something else and they might have a good knowledge of side effects that cause increased uninary frequency.   And most important the right tools to help you.

Link to comment
Share on other sites

I have been on lamictal for a long time and did not have problems with urine frequency. That is not to say that it is a side effect. On the other hand it could be totally coincidental. Definitely call your doctor and explain your symptoms 

Link to comment
Share on other sites

Actually, I just saw someone posting that they loved Lamictal, but had to stop it because they were bloating visibly. It was on CBs, I wish I could remember where. Could this be you are pissing out enough water so you don't get bloated? I have to pee all the time, but I have kidney/bladder issues.

Blahblah, this is obviously your decision, but this is a time when having a signature might be helpful, so we can see what else is happening with your meds.  I'm just letting you know that that is why some people have signatures. It also lets people who are interested in a med that you take know that you have some experience with the med.

Link to comment
Share on other sites

3 hours ago, crtclms said:

Actually, I just saw someone posting that they loved Lamictal, but had to stop it because they were bloating visibly. It was on CBs, I wish I could remember where. Could this be you are pissing out enough water so you don't get bloated? I have to pee all the time, but I have kidney/bladder issues.

Yes this is what is going on ^ except the bloating/water goes away very quickly, I am not retaining it. I do start to get bloated and then pee ALL of it out, my belly loses noticeable water weight every time I pee, pants get much much looser. It seems the Lamictal is effecting my Sodium levels/balance perhaps? I'm assuming Sodium/Potassium levels should be tested?

It is really the amount of urine that comes out, the quantity is more than what i am actually drinking! And the frequency has become really a pain! It's like every 30 minutes I'm running to the bathroom and peeing for what seems like 10 minutes! Bizarre. I am beginning to get concerned because i take alot of vitamins (and my meds of course) I often wonder if it's all being excreted immediately? I do not have a urologist, so I will ask my pdoc about it and maybe my GP. Maybe they will have me go down in dosage OR test my Kidneys? I've never had a Kidney test done and don't know what it entails? Do I need to fast for it?

Link to comment
Share on other sites

On 3/2/2017 at 3:51 PM, rowan77 said:

I have been on lamictal for a long time and did not have problems with urine frequency. That is not to say that it isnt a side effect. On the other hand it could be totally coincidental. Definitely call your doctor and explain your symptoms 

Unfortunately, nothing has changed since I began noticing this side effect. I'm quite positive that it must be the Lamictal. I told my pdoc and she actually suggested maybe going off of it and taking the Abilify by itself. I am afraid if I stop, I will become more depressed. Although Lamictal is a subtle med (and sometimes feels like sugar pill) I think it does have positive effects and helps keep me stabilized.

Med changes often destabilize me, so I told her I'd prefer to just lower the dose now. I've also read that Abilify is mainly used as an add-on, not as a stand-along med - does anyone here agree with that? I don't know anyone who is on Abilify as monotherapy.

Link to comment
Share on other sites

I honestly don't know if this is safe or not, but maybe you could ask your pdoc if it is okay to take a diuretic (under her guidance). I know they can be dangerous when abused, but I don't know if they are inherently dangerous.

Link to comment
Share on other sites

  • 1 month later...

I'm not sure what your dx is but Abilify is officially sold as an add on treatment for depression rather than stand alone, which means the drug company has not provided evidence that it is safe and effective as a stand alone treatment for depression.

For bipolar it is only approved as a mania treatment, to being the mood to stability and then the patient be kept stable on other meds. It is not specifically approved as a mood stabiliser or a treatment for bipolar depression.

How it is used in the real world may differ. Many here take it long term for depression or for the overall stabilisation of BP, sometimes as the cornerstone of their med cocktail.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...